Thunderstorm Wind, Russell
- When
- June 28, 2:07 PM CST
- Where
- Russell County, Hurtsboro
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.250, -85.400
A few trees were blown down on the western side of Hurtsboro.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 28, 2:03 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 303 PM CDT THU JUN 28 2001 THERE WILL BE VERY LITTLE CHANGE IN THE CURRENT WEATHER PATTERN INTO THE WEEKEND. THAT UPPER LOW WILL CONTINUE TO SPIN TO OUR WEST, OR NORTHWEST, WITH A SERIES OF VORT LOBES ROTATING AROUND IT. TIMING OF THE IMPULSES IS DIFFICULT, BUT WITH A GOOD SUPPLY OF MOISTURE REMAINING OVER THE AREA, AND A TROPICAL WAVE MOVING SLOWLY WEST FROM FL, WE CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ANY TIME OF THE DAY OR NIGHT. TEMPERATURES WILL CONTINUE ABOUT THE SAME AS DURING THE PAST FEW DAYS. THE AREAS RECEIVING RAIN EARLY WILL OBVIOUSLY HAVE LOWER HIGHS. HSV 066/085 067/085 3535 BHM 0 69/086 069/086 3535 MGM 069/089 070/088 3535 .BHM...NONE.
ALZ001>038-040>050-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT THU JUN 28 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF ALABAMA THIS AFTERNOON AND EVENING WITH SOME THUNDERSTORMS LASTING INTO THE OVERNIGHT HOURS. TEMPERATURES ALOFT HAVE WARMED A LITTLE COMPARED TO THE PAST COUPLE OF DAYS...SO LARGE HAIL WILL NOT BE A MAJOR THREAT. HOWEVER...WITH DAYTIME HEATING...THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR SCATTERED STRONG THUNDERSTORMS. THESE STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 30 MPH...HEAVY RAINFALL AND SMALL HAIL. EVEN THOUGH THE MAJORITY OF THE STORMS LOOK TO REMAIN BELOW SEVERE LIMITS...ISOLATED SEVERE STORMS COULD OCCUR. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 2, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.H
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down on the western side of Hurtsboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251760.